Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 18, 2020, 1:59 PM EDT for Wilkes County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2020, 1:59 PM EDT (17:59 UTC)
- Expired
- Jul 18, 2020, 2:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Wilkes County, GA
The radar
The Greer radar (KGSP), 117 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 462 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
601
WWUS82 KFFC 181759
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
159 PM EDT Sat Jul 18 2020
GAZ038-039-181830-
Wilkes GA-Oglethorpe GA-
159 PM EDT Sat Jul 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKES AND
NORTHEASTERN OGLETHORPE COUNTIES UNTIL 230 PM EDT...
At 158 PM EDT...a strong thunderstorm was over Norman, or 11 miles
south of Middleton. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Tignall, Jacksons Crossroads, Mallorysville, Delhi and Norman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3384 8278 3392 8289 3400 8290 3400 8288
3398 8286 3398 8285 3399 8284 3397 8278
3397 8275 3399 8272 3390 8266
TIME...MOT...LOC 1758Z 222DEG 3KT 3394 8278
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 18, 1:53 PM EDT, 6 minutes earlier.
Area forecast discussion, Jul 18, 1:53 PM EDT, 6 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 153 PM EDT Sat Jul 18 2020 .PREV DISCUSSION... /Issued 733 AM EDT Sat Jul 18 2020/ PREV DISCUSSION... /issued 312 AM EDT Sat Jul 18 2020/ SHORT TERM /Today through Sunday/... After a largely benign afternoon and evening as far as convective activity is concerned, showers have actually been more plentiful into the overnight hours. Untapped energy is working in tandem with the late arriving seabreeze front to allow for nocturnal convection that should persist for a few more hours. Otherwise, a muggy night out there with temps still in the upper 70s to around 80s at many locations. Mid and upper level ridge remains in place for today, largely over North GA portions. Despite this position, moisture trapped beneath the ridge will increase allowing for slightly higher pops along and north of the I20 corridor. Warm temps aloft between -4C and -6C will limit available energy for storms. CAPE values will only be on the order of 2000 J/KG with mainly garden variety storms. Cannot rule out an isolated severe storm given high values of Downdraft CAPE this afternoon. Pretty much the same story for Sunday as ridge maintains its control over the area. If anything, temps aloft actually get a little warmer but this will be offset slightly by the increased deep layer moisture from the east and precipitable water increasing to over 2 inches. Will carry a small area of likely pops but otherwise mid range chance pops and again favoring the North GA portion. Deese LONG TERM /Sunday Night through Friday/... No significant changes to the extended forecast trends as the region remains under weak upper ridging through the majority of the forecast. Hot temperatures and diurnally favored convection expected through the long-term forecast period. Medium-range models weaken the surface ridging over the region next week with a weak frontal boundary sagging into the area with better convective coverage across north Georgia where moisture and instability also run a bit higher. Models show some amplification of the overall upper-level pattern by the end of next week, however still a fair bit of variation concerning how far west the upper ridge retreats as it amplifies. Hot afternoon temperatures and ample low-level moisture will result in elevated heat index values through the period. Will likely see some areas approaching Heat Advisory levels through most of the period, especially across central and eastern Georgia. 20 && .AVIATION... 18Z Update... SHRA/TSRA popping up across the area and should see TAF sites affected over the next few hours. Should see these showers continue through Thu evening hours before diminishing after sunset. Will see another round Sunday afternoon. Ceilings should be mainly VFR except in and around SHRA/TSRA where you will see MVFR ceilings this afternoon and Sunday afternoon. Winds will stay out of the W to NW at 10kt or less. Will see some VRB gust in the 20-30kt range in and around convective activity. //ATL Confidence...18Z Update... Confidence high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 95 73 94 74 / 50 30 40 20 Atlanta 93 75 92 75 / 40 30 40 20 Blairsville 88 68 85 69 / 50 30 60 30 Cartersville 94 73 93 74 / 40 30 40 20 Columbus 95 75 96 76 / 30 10 30 10 Gainesville 92 73 91 74 / 50 30 40 30 Macon 95 73 96 75 / 20 10 20 10 Rome 95 73 94 74 / 40 20 40 20 Peachtree City 93 73 93 74 / 40 20 40 20 Vidalia 96 73 96 75 / 5 5 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....20 AVIATION...01
Hazardous weather outlook, Jul 18, 11:48 AM EDT, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1148 AM EDT Sat Jul 18 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1148 AM EDT Sat Jul 18 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms are expected, mainly during the afternoon and evening. A few strong thunderstorms are possible with strong, gusty winds, frequent lightning and locally heavy rain. Heat index values of 97 to 104 degrees can be expected over much of the area outside of the mountains. .DAYS TWO THROUGH SEVEN...Sunday through Friday... For Sunday and Monday, isolated to scattered thunderstorms are expected across the area during the afternoon and evening hours. A few strong storms are possible with strong, gusty winds, frequent lightning, small hail and locally heavy rainfall. For Tuesday through Friday, Scattered to numerous thunderstorms are expected across the area. A few storms may be strong to severe with damaging winds, frequent lightning, hail and locally heavy rainfall. Heat index values of 100 to 105 degrees can be expected over much of the area outside of the mountains through Friday.
In the hours before
Special weather statement, Jul 18, 1:59 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
159 PM EDT Sat Jul 18 2020
GAZ038-039-181830-
Wilkes GA-Oglethorpe GA-
159 PM EDT Sat Jul 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKES AND
NORTHEASTERN OGLETHORPE COUNTIES UNTIL 230 PM EDT...
At 158 PM EDT...a strong thunderstorm was over Norman, or 11 miles
south of Middleton. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Tignall, Jacksons Crossroads, Mallorysville, Delhi and Norman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3384 8278 3392 8289 3400 8290 3400 8288
3398 8286 3398 8285 3399 8284 3397 8278
3397 8275 3399 8272 3390 8266
TIME...MOT...LOC 1758Z 222DEG 3KT 3394 8278
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 2:22 PM EDT | Special Weather Statement | FFC | Floyd | 23 min |
| Jul 18, 2:30 PM EDT | Special Weather Statement | FFC | Walker | 30 min |
| Jul 18, 3:45 PM EDT | Special Weather Statement | FFC | Gordon | 30 min |
| Jul 18, 4:26 PM EDT | Special Weather Statement | FFC | Paulding, Polk | 34 min |
| Jul 18, 4:41 PM EDT | Severe Thunderstorm Warning | FFC | Paulding | 34 min |
| Jul 18, 4:51 PM EDT | Special Weather Statement | FFC | Fulton | 24 min |
| Jul 18, 5:01 PM EDT | Special Weather Statement | FFC | Douglas | 29 min |
| Jul 18, 5:08 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Fulton, Paulding | 41 min |
| Jul 18, 5:11 PM EDT | Special Weather Statement | FFC | Gwinnett | 34 min |
| Jul 18, 5:36 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, DeKalb, Fulton, Gwinnett | 39 min |
| Jul 18, 5:37 PM EDT | Special Weather Statement | FFC | Barrow | 23 min |
| Jul 18, 6:08 PM EDT | Special Weather Statement | FFC | Barrow | 37 min |
| Jul 18, 6:17 PM EDT | Special Weather Statement | FFC | Newton | 28 min |
| Jul 18, 6:19 PM EDT | Flash Flood Warning | FFC | Barrow, Gwinnett, Hall, Jackson | 4 hr |
| Jul 18, 6:34 PM EDT | Special Weather Statement | FFC | Newton | 26 min |
| Jul 18, 6:46 PM EDT | Special Weather Statement | FFC | Coweta | 29 min |
| Jul 18, 7:00 PM EDT | Special Weather Statement | FFC | Newton | 30 min |
| Jul 18, 7:14 PM EDT | Special Weather Statement | FFC | Heard | 31 min |
| Jul 18, 7:17 PM EDT | Special Weather Statement | FFC | Henry | 28 min |
| Jul 18, 7:35 PM EDT | Special Weather Statement | FFC | Putnam | 25 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.